Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 216, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 12, 2016, 5:21 PM EDT for Brooks County, Lowndes County, Georgia; Madison County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2016, 5:21 PM EDT (21:21 UTC)
- Expired
- Jul 12, 2016, 5:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, FL, Brooks County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 30 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:25 PM EDT | TSTM WND DMG | 3 Ne Pinetta, FL | TREE DOWN AT OAK HILL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186
WUUS52 KTAE 122121
SVRTAE
FLC079-GAC027-185-122145-
/O.NEW.KTAE.SV.W.0216.160712T2121Z-160712T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
521 PM EDT TUE JUL 12 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MADISON COUNTY IN FLORIDA...
SOUTHEASTERN BROOKS COUNTY IN GEORGIA...
SOUTHEASTERN LOWNDES COUNTY IN GEORGIA...
* UNTIL 545 PM EDT
* AT 520 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE PARK...
MOVING NORTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKE PARK...DASHER...I-75 AT EXIT 11...I-75 AT EXIT 5...
VALDOSTA REGIONAL AIRPORT...PINETTA...TWIN LAKES AND CLYATTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3083 8309 3083 8310 3080 8310 3080 8313
3077 8314 3067 8314 3064 8325 3063 8325
3063 8329 3062 8327 3059 8326 3055 8326
3052 8324 3047 8324 3048 8331 3058 8338
3074 8335 3089 8317 3087 8308
TIME...MOT...LOC 2120Z 247DEG 6KT 3067 8329
HAIL...1.00IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:15 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 12, 4:15 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 415 PM EDT TUE JUL 12 2016 .NEAR TERM [Through Tonight]... Large looping outflow boundary intersects our far western counties and extends westward into southwest Alabama. Scattered thunderstorms are located on this boundary with very isolated thunderstorms located in southern Florida along the seabreeze front. Short term models continue the trend of higher PoPs across the western sections of the area and isolated coverage east then decreasing in coverage after sunset. Partly cloudy skies will prevail overnight with lows in the mid 70s inland to around 80 at the coast. .SHORT TERM [Wednesday Through Thursday Night]... Upper level ridging is centered over the eastern Gulf of Mexico, with very weak flow directly aloft of the forecast area. Lower level ridging centered over northeast Florida is allowing for light south/southwesterly flow for the next couple of days which will favor afternoon convection focused mostly over northern Florida, with more isolated storms further inland. Temperatures will peak in the low to mid 90s and will dip to the mid 70s overnight. .LONG TERM [Friday Through Tuesday]... The forecast area will be situated between two upper-level highs - one over NM and other, the "Bermuda high", in the subtropical Atlantic. Winds will be primarily southeasterly through the rest of the week. As a result, there will be ample Gulf moisture remaining in the region, with dewpoints in the low to mid 70s throughout the period. PoPs will be near climatology, peaking in the afternoons in the 30-40% range due to the diurnal sea breeze cycle. However, it is possible to observe day-to-day variations depending on changes in the characteristics of the ridge pattern. Little variation is expected in temperatures, with highs in the mid 90s and lows in the mid 70s. In the afternoons, heat index values should exceed 100 and approach 105. && .AVIATION [Through 18Z Wednesday]... TSRA expected to increase in coverage over the next several hours. Especially across TLH/DHN/ECP. Less coverage further east towards ABY and VLD. Gusty winds will be possible with the storms as well as brief reductions to vsbys and cigs. VFR expected outside of convection. Tstms will decrease in coverage after sunset leaving behind VFR across the board. Winds after sunset will be light to nearly calm. ECP may experience a few SHRA after sunrise Wednesday. && .MARINE... High pressure over the Gulf will allow light winds and seas through the period. There will be daily chances for thunderstorms however, which may cause localized gusty winds and higher seas. && .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... Our area rivers are all currently below flood stage and there is no widespread heavy rainfall in the forecast that would cause significant rises. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 75 95 75 / 10 40 20 30 20 Panama City 79 90 79 90 79 / 10 30 10 30 10 Dothan 74 93 74 93 74 / 10 20 10 30 20 Albany 74 96 75 95 75 / 10 20 20 30 30 Valdosta 73 96 74 96 74 / 20 50 30 40 30 Cross City 74 94 75 94 75 / 20 30 20 30 20 Apalachicola 77 92 77 92 77 / 10 20 10 30 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Scholl SHORT TERM...Moore LONG TERM...King/Moore AVIATION...Scholl MARINE...Moore FIRE WEATHER...Lahr HYDROLOGY...Moore
In the hours before
Special weather statement, Jul 12, 4:12 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
412 PM EDT TUE JUL 12 2016
FLZ016-017-027-122100-
LEON FL-INLAND WAKULLA FL-GADSDEN FL-
412 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND CENTRAL
LEON COUNTIES UNTIL 500 PM EDT...
AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MIDWAY...MOVING EAST AT 40
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MIDWAY...TALLAHASSEE...FLORIDA A AND M...DOAK CAMPBELL STADIUM...
FLORIDA STATE UNIVERSITY...TALLAHASSEE COMM COLLEGE...
INNOVATION PARK...LAKE TALQUIN...FOREST MEADOWS PARK...FALLSCHASE...
STATE CAPITAL COMPLEX...BELAIR...TALLAHASSEE MALL...
RALFORD GREENWAY...LAKE JACKSON...MACON COMMUNITY PARK...
LEON COUNTY CIVIC CENTER...MISSION SAN LUIS...
BLOXHAM AND WINTHROP PARK.
LAT...LON 3037 8467 3039 8465 3039 8467 3046 8470
3062 8419 3039 8411 3027 8463
TIME...MOT...LOC 2011Z 251DEG 33KT 3038 8460
55-SCHOLLSpecial weather statement, Jul 12, 4:24 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
424 PM EDT TUE JUL 12 2016
ALZ067-069-GAZ120>122-142-122115-
HOUSTON AL-HENRY AL-CLAY GA-QUITMAN GA-RANDOLPH GA-EARLY GA-
424 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HOUSTON...HENRY...
QUITMAN...NORTHWESTERN EARLY...CLAY AND WESTERN RANDOLPH COUNTIES
UNTIL 515 PM EDT/415 PM CDT/...
AT 424 PM EDT/324 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
6 MILES EAST OF RICHARDS CROSSROADS TO NEAR COLUMBIA...AND MOVING
EAST AT 25 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...FORT GAINES...BLAKELY...GEORGETOWN...HEADLAND...
COLUMBIA...KINSEY...NEWVILLE...BELLVILLE...BLUFFTON...HALEBURG...
SUTTONS CORNER...SCOTTSBORO CROSSROADS...PLEASANT PLAINS...CAPPS...
SPRINGVALE...SPRINGVALE STATION...BETHEL...SCREAMER AND GRABALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3131 8480 3129 8532 3171 8536 3170 8522
3174 8520 3176 8517 3177 8516 3176 8513
3177 8512 3178 8514 3179 8513 3183 8513
3184 8514 3186 8514 3189 8513 3189 8486
TIME...MOT...LOC 2024Z 273DEG 23KT 3174 8516 3134 8513
ADLSpecial weather statement, Jul 12, 4:42 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 PM EDT TUE JUL 12 2016
GAZ120-122130-
QUITMAN GA-
442 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN QUITMAN COUNTY UNTIL 530
PM EDT...
AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GEORGETOWN...MOVING EAST AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3198 8504 3198 8500 3197 8499 3197 8495
3195 8496 3194 8495 3193 8492 3188 8491
3188 8513 3189 8513 3190 8511 3191 8511
3194 8508 3196 8509 3197 8507 3199 8507
TIME...MOT...LOC 2042Z 256DEG 18KT 3191 8509
ADLSpecial weather statement, Jul 12, 4:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
447 PM EDT TUE JUL 12 2016
FLZ019-GAZ159>161-122130-
MADISON FL-LOWNDES GA-BROOKS GA-LANIER GA-
447 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...
SOUTHEASTERN BROOKS...WEST CENTRAL LANIER AND LOWNDES COUNTIES UNTIL
530 PM EDT...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKE PARK...MOVING NORTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE PARK...VALDOSTA...HAHIRA...VALDOSTA STATE UNIVERSITY...
I-75 AT EXIT 16...MOODY AIR FORCE BASE...REMERTON...DASHER...
I-75 AT EXIT 5...PINETTA...NAYLOR...I-75 AT EXIT 11...
VALDOSTA REGIONAL AIRPORT...I-75 AT EXIT 29...KINDERLOU...
TWIN LAKES...CLYATTVILLE...BARRETTS AND I-75 AT EXIT 22.
LAT...LON 3085 8309 3083 8309 3083 8310 3080 8310
3079 8313 3063 8314 3063 8328 3062 8327
3059 8326 3057 8326 3057 8342 3100 8344
3101 8305 3085 8305
TIME...MOT...LOC 2047Z 168DEG 23KT 3067 8327
55-SCHOLLLocal storm report, Jul 12, 4:57 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM EDT TUE JUL 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG 4 SSE EDWIN 31.61N 85.36W
07/12/2016 HENRY AL 911 CALL CENTER
TREE DOWN AT THE INTERSECTION OF STATE HWY 10 AND COUNTY
RD 75.
&&
MOORESpecial weather statement, Jul 12, 4:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
458 PM EDT TUE JUL 12 2016
FLZ016>018-122130-
LEON FL-INLAND JEFFERSON FL-GADSDEN FL-
458 PM EDT TUE JUL 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN...WEST
CENTRAL JEFFERSON AND CENTRAL LEON COUNTIES UNTIL 530 PM EDT...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIDWAY AND OUTFLOW WINDS ACROSS
THE TALLAHASSEE METROPOLITAN AREA...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
MIDWAY...TALLAHASSEE...WOODVILLE...DOAK CAMPBELL STADIUM...
FLORIDA STATE UNIVERSITY...TALLAHASSEE COMM COLLEGE...
FLORIDA A AND M...FOREST MEADOWS PARK...FALLSCHASE...
STATE CAPITAL COMPLEX...EIGHT MILE POND...BELAIR...
TALLAHASSEE MALL...CHAIRES...BAUM...LAKE BRADFORD...
CHAIRES CROSSROADS...LAKE MUNSON...CAPITOLA AND KILLEARN ESTATES.
LAT...LON 3030 8438 3030 8444 3053 8449 3060 8409
3031 8400
TIME...MOT...LOC 2056Z 263DEG 20KT 3042 8444
55-SCHOLLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:02 PM EDT | Special Weather Statement | TAE | Seminole | 43 min |
| Jul 12, 4:24 PM EDT | Special Weather Statement | TAE | Clay, Early, Quitman | 51 min |
| Jul 12, 4:28 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph | 47 min |
| Jul 12, 4:42 PM EDT | Special Weather Statement | TAE | Quitman | 48 min |
| Jul 12, 4:47 PM EDT | Special Weather Statement | TAE | Lowndes | 43 min |
| Jul 12, 4:58 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Quitman, Randolph | 47 min |
| Jul 12, 5:36 PM EDT | Special Weather Statement | TAE | Terrell | 39 min |
| Jul 12, 5:46 PM EDT | Special Weather Statement | TAE | Lowndes | 44 min |
| Jul 12, 5:49 PM EDT | Special Weather Statement | TAE | Grady | 41 min |
| Jul 12, 5:59 PM EDT | Severe Thunderstorm Warning | TAE | Lanier, Lowndes | 31 min |
| Jul 12, 6:07 PM EDT | Special Weather Statement | TAE | Thomas | 53 min |
| Jul 12, 6:13 PM EDT | Severe Thunderstorm Warning | TAE | Thomas | 32 min |
| Jul 12, 6:20 PM EDT | Special Weather Statement | TAE | Mitchell | 40 min |
| Jul 12, 6:22 PM EDT | Special Weather Statement | TAE | Lowndes | 38 min |
| Jul 12, 6:35 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Thomas | 40 min |
| Jul 12, 7:01 PM EDT | Special Weather Statement | TAE | Cook | 44 min |
| Jul 12, 7:20 PM EDT | Special Weather Statement | TAE | Lowndes | 25 min |
| Jul 12, 1:28 PM EDT | Special Weather Statement | TAE | Walton | 32 min |
| Jul 12, 1:51 PM EDT | Special Weather Statement | TAE | Holmes | 24 min |
| Jul 12, 2:08 PM EDT | Special Weather Statement | TAE | Holmes | 52 min |
| Jul 12, 2:42 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 15 min |
| Jul 12, 2:51 PM EDT | Special Weather Statement | TAE | Calhoun | 24 min |
| Jul 12, 3:20 PM EDT | Special Weather Statement | TAE | Jackson | 40 min |
| Jul 12, 3:30 PM EDT | Special Weather Statement | TAE | Gadsden | 45 min |
| Jul 12, 3:33 PM EDT | Special Weather Statement | TAE | Jackson | 42 min |
| Jul 12, 4:12 PM EDT | Special Weather Statement | TAE | Leon | 48 min |
| Jul 12, 4:58 PM EDT | Special Weather Statement | TAE | Leon | 32 min |
| Jul 12, 5:34 PM EDT | Special Weather Statement | TAE | Jefferson | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.